Thunderstorm Wind, Marshall
- When
- June 30, 6:29 PM CST to 6:34 PM CST
- Where
- Marshall County, 1.74 mi SW of Axtell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.850, -96.290
A trained spotter reported a 60 mph wind gust.
Scattered thunderstorms produced a few marginally severe hailstones and a few damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Scattered thunderstorms produced a few marginally severe hailstones and a few damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 30, 5:44 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 644 PM CDT SAT JUN 30 2012 ...UPDATE TO AVIATION... .DISCUSSION... THE HEAT WAVE CONTINUES AS TRIPLE DIGIT HEAT CONTINUES ACROSS MUCH OF THE COUNTY WARNING AREA. ONCE AGAIN THE AXIS OF THE WARMFRONT LIES ALONG THE KS/NEBRASKA BORDER...WHERE TEMPERATURES ARE RUNNING IN THE 90S STILL AT THIS HOUR. CONVECTION AHEAD OF A WEAK WAVE MOVING ALONG THE FRONT AND EAST NE ATTM. SHORTWAVE TROF OVER CTRL KS CONTINUES TO MOVE EASTWARD IN THE EVENING HOURS. SOUNDINGS ARE QUITE DRY BELOW 10000FT SO WOULD EXPECT THREAT FROM ANY STORM THAT MOVES INTO THE AREA TO BE DOWNDRAFT WINDS. DO THINK STORMS WILL STRUGGLE SOMEWHAT WITH LACK OF MOISTURE AND DRY AIR...BUT MCS PROPAGATION PARAMETER WOULD SUGGEST A CHANCE THESE STORMS WILL KEEP MOVING EASTWARD ACROSS THE NORTHERN COUNTIES AND WILL KEEP POPS THIS EVENING AND OVERNIGHT TO THE NORTH. OVERNIGHT LOWS MAY BE LOCALLY IMPACTED BY OUTFLOWS BUT OVERALL EXPECT LOWS AGAIN IN THE 70S. TUTT LOW OVER SOUTH TEXAS CONTINUES TO DEVELOP CONVECTION ALONG ITS EASTERN FLANK...AND ADVECTS COOLER MID LEVEL TEMPERATURES OVER THE FORECAST AREA ON SUNDAY. WILL THEREFORE CARRY TEMPERATURES MAINLY IN THE UPPER 90S FOR MOST OF THE AREA. AFTERNOON SURFACE WINDS PROGGED TO BE A BIT STRONGER THAN TODAY AS WARM FRONT LIFTS NORTHWARD SO MAY HAVE SOME GUSTY WINDS IN THE AFTERNOON AND WILL CONTINUE TO PROMOTE HIGH TO VERY HIGH FIRE DANGER. 67 EXTENDED...MONDAY THROUGH SATURDAY: RELENTLESS HOT WEATHER WILL CONTINUE WITH VERY LITTLE CHANGE TO OUR OVERALL WEATHER PATTERN. THE UPPER RIDGE WILL BUILD AND CENTER OVER OF THE REGION THROUGH THE PERIOD...WITH A GRADUAL INCREASE/EXPANSE IN THE POOL OF WARM TEMPERATURES WITHIN THE PBL. THE ONLY EXCEPTION MAY BE A SLIGHT INCREASE IN CLOUD COVER ON MONDAY ACROSS EAST CENTRAL SECTIONS AS THE REMNANTS OF A TROPICAL LOW CURRENTLY NEAR THE TEXAS GULF COAST SKIRTS PORTIONS OF SE KS. ANY PRECIPITATION WITH THIS FEATURE IS EXPECTED TO REMAIN SOUTH OF THE CWA. IN SUMMARY...LITTLE APPRECIABLE CHANCES FOR RAINFALL EXIST IN THE EXTENDED...WITH AFTERNOON MAXIMUM TEMPERATURES 96-103 AND LOW TEMPERATURES IN THE MIDDLE-UPPER 70S. BLAIR && .AVIATION... COMPLICATING THE FORECAST IS ISOLATED THUNDERSTORM DEVELOPMENT THIS EVENING WHICH COULD AFFECT KMHK AS OUTFLOW BOUNDARY MOVES INTO THE AREA. OTHERWISE...MAIN CONCERN IS WHETHER CLUSTER OF STORMS OVER NC KS CAN MAKE IT AS FAR EAST AS KFOE AND KTOP. RIGHT NOW...AM THINKING STORMS WILL DISSIPATE BEFORE REACHING THIS AREA BUT NOT CERTAIN. AFTER ABOUT 08Z...WOULD EXPECT ALL CHANCES TO END AT TAF SITES...AND VFR CONDITIONS THROUGH SUNDAY. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT SAT JUN 30 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-012030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 326 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING INTO TONIGHT FOR AREAS ALONG AND NORTH OF A LINE FROM MINNEAPOLIS TO HIAWATHA. THE PRIMARY THUNDERSTORM HAZARD WILL BE STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE RANGELAND FIRE DANGER WILL BE VERY HIGH ONCE AGAIN ACROSS PORTIONS OF NORTH CENTRAL KANSAS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. BLAIR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
536 PM CDT SAT JUN 30 2012
KSZ008-302300-
REPUBLIC-
536 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REPUBLIC COUNTY...
THROUGH 600 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 25 MPH ACROSS
PORTIONS OF NORTHERN REPUBLIC COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG
WINDS AROUND 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
BELLEVILLE AND MUNDEN.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 4001 9751 4000 9750 3978 9752 3979 9794
4000 9794 4001 9793
TIME...MOT...LOC 2236Z 288DEG 22KT 3992 9777
$$ WOYNICKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 604 PM CDT SAT JUN 30 2012 KSZ008-020-302330- CLOUD-REPUBLIC- 604 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN REPUBLIC AND NORTHERN CLOUD COUNTIES... THROUGH 630 PM CDT...THUNDERSTORMS WILL MOVE EAST AT 25 MPH ACROSS PORTIONS OF EASTERN REPUBLIC AND NORTHERN CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BELLEVILLE...CUBA...AGENDA AND CLYDE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3993 9737 3949 9737 3951 9787 3999 9755 TIME...MOT...LOC 2304Z 291DEG 21KT 3982 9756 $$ WOYNICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 627 PM CDT SAT JUN 30 2012 KSZ008-009-020-021-010015- CLAY-CLOUD-REPUBLIC-WASHINGTON- 627 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC... NORTHWESTERN CLAY...EASTERN CLOUD AND WESTERN WASHINGTON COUNTIES... THROUGH 715 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 15 MPH ACROSS PORTIONS OF SOUTHEASTERN REPUBLIC...NORTHWESTERN CLAY... EASTERN CLOUD AND WESTERN WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE HADDAM...AURORA...CLYDE...MORROWVILLE...VINING AND CLIFTON. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3994 9697 3936 9739 3940 9775 3996 9735 TIME...MOT...LOC 2327Z 272DEG 15KT 3989 9731 3942 9767 $$ WOYNICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 651 PM CDT SAT JUN 30 2012 KSZ022-023-010030- POTTAWATOMIE-RILEY- 651 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RILEY AND WEST CENTRAL POTTAWATOMIE COUNTIES... THROUGH 730 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 15 MPH ACROSS PORTIONS OF CENTRAL RILEY AND WEST CENTRAL POTTAWATOMIE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TUTTLE CREEK LAKE...OLSBURG AND WESTMORELAND. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. && LAT...LON 3944 9636 3928 9641 3930 9676 3947 9673 TIME...MOT...LOC 2351Z 277DEG 15KT 3939 9672 $$ WOYNICK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
653 PM CDT SAT JUN 30 2012
KSZ008-010045-
REPUBLIC-
653 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REPUBLIC COUNTY...
THROUGH 745 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 15 MPH ACROSS
PORTIONS OF NORTHWESTERN REPUBLIC COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL...STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE REPUBLIC...SCANDIA AND BELLEVILLE.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3991 9793 3999 9793 3999 9755 3975 9764
3981 9794 3990 9794
TIME...MOT...LOC 2353Z 280DEG 12KT 3992 9795
$$ WOYNICKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
705 PM CDT SAT JUN 30 2012
KSZ009-010-021-022-010045-
CLAY-MARSHALL-RILEY-WASHINGTON-
705 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...SOUTHWESTERN
MARSHALL...CLAY AND SOUTHEASTERN WASHINGTON COUNTIES...
THROUGH 745 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT
25 MPH ACROSS PORTIONS OF NORTHWESTERN RILEY...SOUTHWESTERN
MARSHALL...CLAY AND SOUTHEASTERN WASHINGTON COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF
PRODUCING STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS
THAT COULD BE AFFECTED INCLUDE MORGANVILLE...OAK HILL...IDANA...
GREENLEAF...BARNES...CLAY CENTER...GREEN...WAKEFIELD AND
LEONARDVILLE.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3962 9662 3922 9692 3922 9696 3917 9696
3913 9699 3913 9715 3924 9737 3935 9737
3978 9705
TIME...MOT...LOC 0006Z 298DEG 23KT 3969 9706 3929 9736
$$ WOYNICKThe Topeka radar (KTWX), 95 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
A trained spotter reported a 60 mph wind gust.
A few 4 to 5 inch tree limbs were found broken the next morning. This was a delayed report. Time was estimated from radar and other reports.
A trained spotter near Wamego reported a 65 mph wind gust.
A trained spotter near Paxico reported a 60 mph wind gust.
A four inch diameter tree branch was broken from strong winds, estimated at 60 mph.
Six inch diameter tree branches were down just east of Fairlawn and 17th Street in Topeka. Also 2 to 4 inch diameter branches were down at Huntoon and Fairlawn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2012Every state in 2012This day in weather historyWarnings in Kansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394757, 394752, 394753, 394754, 394758, 394759, 394755, 394756.